Terrified I have a 5 day luteal phase

posted 2 years ago in TTC
Post # 2
Member
7281 posts
Busy Beekeeper
  • Wedding: October 2011 - Bed & Breakfast

You only have 2 cycyles worth of data.That is not enough to identify any patterns or draw any conclusions from. Additionally, it can take your body quite a while to adjust after being on HBC. Unless you are near 40 and don’t have a lot of time to wait, you need to let your body do its thing for another few months, collect your data, and then analyze at that point to identify anything that you would like to adjust.

You have to find a way to stop stressing. Allowing yourself to stress and dwell on this information is just going to make this experience worse for you, and creates a negative feedback cycle. You stress about your cycle not being “perfect”, that stress messes with your cycle even more and leads to further changes in your cycle, which you then stress about. Use this as an opportunity to develop and reinforce healthy stress management techniques. You will need them for the journey ahead of you.

Post # 3
Member
3718 posts
Sugar bee
  • Wedding: August 2013

I agree with PP. 2 months after coming off birth control isn’t enough to freak out. coming off birth control can really do screwy things to your body. So give it another 3-4 months. If you don’t see improvement, then see a doctor. 

If if it does get to that point, a short luteal phase is no big deal. I averaged a 9 day luteal phase. Dr put me on progesterone supplements and I got pregnant that cycle (and I was 38 at the time). 

Post # 4
Member
2839 posts
Sugar bee
  • Wedding: June 2013

I would wait and see what happens. My first cycle off the pill, my luteal phase was five days. The second cycle, it was ten or eleven. And the third, it was twelve. Your body is probably still regulating. Don’t freak out! 🙂 

Post # 5
Member
2725 posts
Sugar bee
  • Wedding: August 2012

My first cycle off the pill was a perfect 30 day cycle., The second? 15 DAYS TOTAL! Then I went right back to 28-31. There are a ton of hormones surging through your body, tyring to figure out WTF is going on…..my doctor told me to give myself at least 6 months before worrying about any kind of abnormalities in terms of length of cycle, spotting, etc.

Post # 6
Member
696 posts
Busy bee
  • Wedding: June 2014

Weddingobsessed:  This is why doctors tell you to get off BC for at least 3 months before you start TTC. My first cycle was 30 days with a 9 day LP my second cycle was 67 days with a 12 LP and then my 3rd cycle was 30 days with a 14 LP……give it time, your body needs it.

Post # 7
Member
4024 posts
Honey bee
  • Wedding: December 2013

Weddingobsessed:  First, calm down (I mean that nicely). Coming off BC makes your body do all kinds of crazy things. I have been off just over 5 months and my body is just getting into a more regular pattern (I still have irregular O dates, but my LP is starting to lengthen and hopefully remain that way). It just takes time for everything to adjust to life off of BCPs, which I know is so frustrating. I had a short LP (not 5 days, but around 9?) when I first came off and then it has changed each month thus far. I finally got to a 13-day LP last month, but who knows if it will stay there. Wait it out and see what happens over the next few months. If it continues, then make an appointment with your doctor. I added B-6 on top of my daily multi-vitamin to help naturally lengthen my LP. If it makes you feel better, there is no harm in doing that, but don’t expect immediate change. Your body has been through a lot and has to figure itself out. Good luck!

Post # 9
Member
3828 posts
Honey bee
  • Wedding: November 1999

Weddingobsessed:  going off both the pill and depression meds is going to screw up your cylce. I have a 9 day luteal phase. When i went off antidepressants it dropped to 7 days and then corrected itself.  Take B6 and a prenatal and see how nexy month goes. 

Post # 11
Member
3828 posts
Honey bee
  • Wedding: November 1999

Weddingobsessed:  yes i have been fine.  A couple hiccups but still good. I was on Pristiq for a year and then Wellbutrin for a couple months before just going off them. But i was in therapy for the final 6 months which really helped prepare me to go off the meds.  I’ve been trying to conceive since the beginning of the year when i stopped the meds which has been emotionally draining since its not working and i have to see the doctor for testing. But considering i was a complete MESS 2 years ago i’m doing really well. Good luck!

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors